Acute tumor lysis syndrome after rituximab administration in Burkitt’s lymphoma
- 99 Downloads
Rituximab (Rituxan, Mabthera) is an anti-CD20 monoclonal antibody that mediates killing of CD20+ B-lymphocytes by a combination of complement-mediated lysis and antibody-dependent cytotoxicity . It is considered a safe medication, and infusion-related side effects are generally manageable. These include fever, chills and rigors, and they occur in 50% of patients . Rituximab has been considered a nontoxic alternative to chemotherapy regimens and has become part of standard therapy for patients with CD20-expressing B-cell lymphoma . In patients with a large number of CD20+ cells, tumor lysis may occur. Acute tumor lysis syndrome (TLS) caused by rituximab has been reported in two patients with chronic lymphocytic leukemia [4, 5] and in three patients with non-Hodgkin’s lymphoma (NHL) [4, 6, 7]. We report another case of a patient with Burkitt’s lymphoma who experienced acute TLS upon treatment with rituximab.
A 53-year-old man presented to a hospital in Saudi Arabia in January...
KeywordsUric Acid Chronic Lymphocytic Leukemia Bone Marrow Aspirate Tumor Lysis Syndrome Autoimmune Hemolytic Anemia